allergic reaction to pain meds

Discussion in 'Fibromyalgia Main Forum' started by akabobbi, Aug 1, 2003.

  1. akabobbi

    akabobbi New Member

    I have fibromyalgia and have been on almost any pain med you can think of in the past 8 years or so. A month ago I was given darvecet and I broke out in a rash. The doctor then had me take Ultracet, same reaction. Finally,I was given Ultram, and I am now a itchy, rashy mess. I don't know what to do, my doctor seems unconcerned. Also I have had two episodes of sweating, shaking and vomitting. I can't tell if all this is connected, and I don't know if Ultram is the problem. Help!!!
  2. Momskelleygirl

    Momskelleygirl New Member

    I too have been on almost any pain killer you can think of, and after awhile, I start getting allergic reactions(itching, mainly starting at my nose, then all over, then the rash.) My doctor came up with an idea while in the hospital which seems to help with most pain meds.
    I take to Benydryrls (spelling?) capsules about a half hour before I take my pain meds, this works with about 90% of the pain meds I have.
    But, before trying this ask your doctor or pharamcist, to make sure there are no bad reactions with the benydryl and the pain meds you are on.
    Hope this is of help.
    Kelley.
  3. AC77

    AC77 New Member

    many.. many .. many people are allergic to many narcotics. It was silly for your doc to switch you from Ultracet to Ultram, as they are the same med! One has Tylenol added one doesn't?

    Have you tried: Morphine? If you are allergic to Codeine you most likey will be allergic to Morphine.

    Have you tried: Percocet or OxyContin?

    You kinda need to get your doc to try you on different ones until one finally works. And until you get settled, it be safe to have a standby of Benadry and someone there to take you to the hospital 'should' you have an allergic reaction when trying new pain meds. See if they can test them on you at the Precribing Drs office and view you for an hour to see if you react there. That way they can give you help (IF) a serious reaction occurs!

    Are you allergic to aspirin?? A lot of people allergic to plain old aspirin oddly seem to be sensitive to opiods/narcotics

    It very normal to have 'simple' itching and scartching from most opiods--as they release histamine from Mast cells. Many people notice this, especially at higher doses. Me included. A non sedating antihistamine, such a Claritin (available OTC) or Zyrtec, would help with non allergic, opiod induced itching.

    Wishes and blessing.... ME